starting Exjade

  • 106 Replies
  • 69596 Views
Re: starting Exjade
« Reply #30 on: June 09, 2010, 02:41:51 PM »
Dear Zahra,

If you can get your hands on a medicine dropper that would help a great deal.  My daughter has been taking Exjade for a few years now.  We started with the dropper and now she's 7 and drinks it with a straw in orange juice.  And we never split her dose.  Only drawback was alittle runny stool.  I won't lie...you will get frustrated when they bulk at taking the medicine.  You just have to come up with new ideas to get them to take it.  We still play the game of "beat the clock".  And we change between the orange and apple juice for variety.  My doctor suggested Gatorade to mix the Exjade with.  He said he had good results but I never did because it has never been tested.  Hope this helps.

*

Offline Zaini

  • *****
  • 3448
  • Gender: Female
  • Life is too short to be perfect.
Re: starting Exjade
« Reply #31 on: June 09, 2010, 04:24:13 PM »
Hi Joanne,

I hope Exjade will be helpful for you,good luck :goodluck .

Zaini.
^*^Xaini^*^

*

Offline zahra

  • ****
  • 287
  • Gender: Female
Re: starting Exjade
« Reply #32 on: June 09, 2010, 04:33:35 PM »
Hi Zaini and Denise,
Thanks for your advice. I am using a syringe right now and my son does protest alot but he is small enough to control right now. When he realises i wont let him go till he is done he drinks it. i have to work on getting to want to drink it before he's older. I guess I will learn as he grows. Thanks again
Zahra

*

Offline PositiveVibes

  • **
  • 70
  • Gender: Female
Re: starting Exjade
« Reply #33 on: June 15, 2010, 04:17:21 PM »
Hi all ! I started exjade 11 days ago and my initial dose is less than 10 mg/kg which i know is lower than the usual recommended one.

I haven't had any problems so far but last night noticed some rashes on my skin. Today there are even more and a little bit itchy. I know it is one of the side effects of Exjade but I am worried.

I dont know if i need to do sth or stop using it .. Although it is such a low dose I still have them ... I was about to increase it to 20 mg soon .. but now i am confused.

If anyone has a similar experience could u please share it with me .
Tnx !
Rozitka

*

Offline Andy Battaglia

  • *****
  • 8738
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: starting Exjade
« Reply #34 on: June 15, 2010, 04:20:52 PM »
You don't have to stop Exjade. The rash should clear up within a week to ten days, but wait until the rash is gone before raising your dose.
Andy

All we are saying is give thals a chance.

*

Offline PositiveVibes

  • **
  • 70
  • Gender: Female
Re: starting Exjade
« Reply #35 on: June 15, 2010, 11:44:25 PM »
Hi Andy ! Tnx for your advice. I will do my best not to stop Exjade althoughmy rashes are becoming worse. Now I have them on my face and they are like a chickenpox and are itchy.

Do u think it is possible to overcome them .. i am afraid of being unsuitable for exjade because of the side effects.  I wish I can use it in future cause life is so much easier with it ...

I will keep posting how the things are going ..
Tnx
Rozalina
Rozitka

*

Offline Andy Battaglia

  • *****
  • 8738
  • Gender: Male
  • Will thal rule you or will you rule thal?
Re: starting Exjade
« Reply #36 on: June 15, 2010, 11:52:10 PM »
The rash does not last. If it's bad, you can stop Exjade for a couple days and then resume. I've known of only one person who had to stop completely.
Andy

All we are saying is give thals a chance.

*

Offline PositiveVibes

  • **
  • 70
  • Gender: Female
Re: starting Exjade
« Reply #37 on: June 16, 2010, 10:55:12 AM »
Hey !
I could not  fall asleep for a long time last night.. they were very itchy and irritating... Hower when I woke up my lips are very swallowed and the rashes are even more than yesterday.

I talked to my doctor and she said i need to stop exjade until they are gone. I am so afraid of being even worse .. do u know what i can do .. how long does it take to overcome the rashes...  is it dangerous that i have such a severe reaction ?

If anyone has information or experience pls write to me !
Rozalina
Rozitka

*

Offline PositiveVibes

  • **
  • 70
  • Gender: Female
Re: starting Exjade
« Reply #38 on: June 18, 2010, 04:17:41 PM »
Hey all !
My doctor adviced me to stop exjade for some time. It is my second day without taking it . I was recommended to take Klaritin (Loratidin) for 10 days because of the rashes . After that I will start Exjade again with 250 mg/kg= quite quite low dose.

Keep ur fingers crossed for me ! Hope I want need to go back to the painful use of Desferal !
Thank you !

Rozalina
Rozitka

*

Offline zahra

  • ****
  • 287
  • Gender: Female
Re: starting Exjade
« Reply #39 on: June 18, 2010, 05:06:40 PM »
Hi everybody,
41 days after starting exjade ferritin has gone down to 798 from 886.First three weeks it had gone from 912 to886. Its really working!!!!  In other good news my sons Hb was 10 at three weeks this time so transfusion interval increased to 4 weeks.  :biggrin
Zahra

*

Offline zahra

  • ****
  • 287
  • Gender: Female
Re: starting Exjade
« Reply #40 on: June 18, 2010, 05:14:41 PM »
Hi all,
One more thing I wanted to post was that the doctor told me to decrease the volume of juice with exjade  to between 100 and 120 ml instead of the 200ml the pharmacist had said. Hopefully this will reduce the nausea ( too much liquid on an empty tummy kind) and help his appetite which has really gone down. Too many calories in the juice maybe.  :huh
Zahra

*

Offline Manal

  • *****
  • 3100
  • Gender: Female
  • mother of thal intermedia child
Re: starting Exjade
« Reply #41 on: June 18, 2010, 06:04:35 PM »
Thanks Zahra for sharing the good news, so happy for you :hugfriend

manal

*

Offline Danielle

  • Beta Thal Major
  • *****
  • 848
  • Gender: Female
Re: starting Exjade
« Reply #42 on: June 19, 2010, 06:39:21 AM »
Hello Rozitka,

I had the same rash that you are experiencing, and it resolved itself in about a week or two after my doctor had me lower the dosage.  It covered my body completely and itched like crazy, so I can definitely empathize with you!  :hugfriend  I'm glad that your doctor had you stop it for a while, but I wouldn't worry about the rash not going away, because it will. Just give it some time.  Once my rash was gone, the Exjade was increased again, and I never had that rash again, thankfully.  Hang in there, you will get through it.   :bighug

*

Offline PositiveVibes

  • **
  • 70
  • Gender: Female
Re: starting Exjade
« Reply #43 on: June 20, 2010, 03:55:47 PM »
Hey Danielle  !
 When u had your rashes u didnt stop exjade u just lower the dose?
Its my 4th day without using any chelation and I stopped taking the medicines for the rashes that my dr prescribed to me. I will start taking Exjade from tmrw with very low dose 5 mg/kg and eventually will increase it. This is what Dr. Shah adviced me to do. Hope everything will  be ok and I will be able to use Exjade instead of Desferal.

Did u take any medicine for the rashes when u had them ? Cause my Dr here told me to drink Klimastin for 10 days but since the rashes were gone on the 4th day i stopped taking the medicine ...

Tnx !
 :wink
Rozitka

*

Offline zahra

  • ****
  • 287
  • Gender: Female
Re: starting Exjade
« Reply #44 on: October 03, 2010, 07:34:40 AM »
Hi ,
Just an update. 4 months after starting exjade ferritin is down to 698. I have stopped splitting the dose b/c it didnt help with the vomiting and because the doctor (really) disliked the idea and said to give him exjade an hour after meal at night (in a single dose) instead.  I have taken this to mean timing can be flexible. I think taking so much liquid on a tummy that has been empty all night is inviting trouble .............but its also hard to get in an hour before and after exjade during which he doesnt eat so i have moved it to after his nap. There isnt a fixed nap time even so sometimes its in the morning , sometimes evening and sometimes afternoon. Now that he has also started hydroxy urea which also needs an empty tummy split dosing seems really hard. Maybe I will come back to it later.
I also wanted to ask about what ferritin level should exjade be stopped at . Two years ago my doc had said at 500 but now same doc says they are now targeting 300. I know its a balance between how much its needed and side effects but what is the standard now?
Zahra

 

SMF spam blocked by CleanTalk